Accutane Problems

7 Replies Updated



Conversation Starter

Cheryl Says:


My daughter took accutane 6 months ago and is now having problems with her vision, her eyes get really tired easily and burn, also she is feeling depressed all the time, and she is also tired all the time. Does anyone know if these symptoms will eventually go away, or is she stuck with them forever? Also any recommendations on treatment for these problems? Thanks a lot.



Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Accutane, which contains the active ingredient Isotretinoin has been known to have an effect on vision and cause long term side effects, but has she consulted her doctor?

It is important that she do so, to determine whether or not it was caused by the medication and, after receiving a diagnosis, what her treatment options are and only a doctor will be able to advise her on that.

https:/­/­www.medschat.com/­wiki/­Isotrentinoin/­

The severe side effects that this medication can cause, are the reason it is so hard to get a prescription to use it.

REPLYSHAREREPORT
Was this helpful?     0     0  
2
Cheryl Says:

She saw a doctor 2 months ago because she was having bad stomach aches. He said she just had a virus. She hasn't seen anyone about these new symptoms, though. Should she see her primary care doctor or a specialist? Thanks for the help.

REPLYSHAREREPORT
Was this helpful?     0     0  
3
Verwon Says:

Cheryl, I'd recommend seeing her primary care doctor, first. That way if a specialist is needed, they can refer her to the proper type.

I find the vision problems especially disturbing, because Accutane is known to cause several vision problems in some people that use it, so they will more than likely refer her to an eye doctor for further testing.

https:/­/­www.medschat.com/­wiki/­Accutane/­

If there's anything else I can help with, please let me know and I really hope she starts feeling better, very soon!


REPLYSHAREREPORT
Was this helpful?     0     0  
4
Jen C Says:

Yes, Accutane can cause vision problems and also depression. I would advise to get her to see someone, esspecially if the depression continues. Also, I will warn you not many physicans will agree that accutane will have caused any of the issues. Good Luck!

REPLYSHAREREPORT
Was this helpful?     0     0  
5
Damsel Says:

I was given Isotane 10mg for two weeks as treatment for acne. I went to the dermatologist after that and he gave me another set of Isotane for the next two weeks and then told me that I need to continue using Isotane for the next three months. Now that I read about these side-effects, permanent side effects, I am too scared to continue using the drug. i don't want to see the dermatologist again. He did not even tell me these side-effects the first time he prescribed this drug. I just read about it on the Internet. My acne is not very serious, they only appear when I am under a lot of stress, which doesn't happen all the time. When I'm feeling well, my face is totally free of acne, but when I am worried about something, that's the time they appear. I explained this to the dermatologist the first time I went to him, but he seemed not to listen. What am I supposed to do now? Can anyone help me,please? Thank you.

REPLYSHAREREPORT
Was this helpful?     0     0  
6
day by day Says:

I hate to tell you this but my husband took accutane 19 years ago and those very symptoms are still happening. Its the saddest thing i have ever seen in my life.

REPLYSHAREREPORT
Was this helpful?     0     0  
7
accutaneuser1028 Says:
via mobile

I am currently on accutane and I am 14 years old. I have had to google many things while on accutane, and have found many responses helpful so I thought I would share also. I have currently been on accutane for close to 3 months, and have good days and bad days. My skin isn't that dry, and I'm not getting any sore joints, but I read taking omega pills help with that. I use cetaphill lotion on my entire body and face twice a day. I also take birth control pills suggested by my dermo, and it has caused two yeast infections in the past two months. So I will probably switch carriers, and I am going to try DanActive immune system booster drinks once a day. I haven't gotten sick all year but recently while on Accutane I got pink eye, the stomach bug, and Mano. It really does lower your immune system. Hoping the DanActives will help with that. My acne also still comes and goes. I get very flared up around my mouth area and my dermo will usually prescribe Prednazone twice a day for 7 days which works wonders. Still very frustrating that I am still having acne problems after three months though. My main issue with taking accutane is defiantly my lips. I used regular Chapstick often and my lips got so dry and cracked and swollen and bled all the time and I could barley eat. My dermo prescribed a prescription lip ointment with 2% cortizone which fixed my problem. But there's no way I could carry a 8 inch tube around in my pocket when my lips got dry, so I found another lip ointment in the form of Chapstick that I carry in my pocket everywhere called Dr. Dans cortibalm. It truly is my savoir. I ordered about 20 of them and keep them everywhere! Definitely recommend this as a must have while on accutane, especially in the summer or winter. I also play volleyball and I play the back row so when I'm training with my trainer he spikes the ball pretty hard at me over and over and I have noticed getting a giant hickey type reaction from my wrists to my elbows where I bump the ball, not sure what to do about that but it never happened before I was on accutane. So I'm pretty sure it's related.

Recap:
-For dryness I use Cetaphill lotion (or aquaphor if it's really bad)
-For sore joints use omega pills
-For immune boosters(and yeast infections) drink DanActive
-For dry lips use Dr. Dans cortibalm

Prescriptions:
-Prednazone for acne flares
-Desonide ointment for extremely dry lips twice a day.

Hope this helps! Wish everyone the best of luck on accutane, and I hope it is worth it.

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

problems with accutane
hi my name is Michael an i took ACCUTANE about 8 years ago n never realized that it could have possibly effected my life... 5 replies
Accutane and Stomach Problems
I am 19 years old and was on accutane for 6 months last year, and now am facing some stomach issues. About 2 months afte... 1 reply
Accutane long term side effects
I have a son that took accutane 60 mg a day for six months in a row three years ago. Now after many trips to doctors ove... 1931 replies
Accutane and Infertility
I took accutane almost 14 years ago as a teenager. I am now a 32 year old woman who has just been diagnosed with inferti... 631 replies
Accutane Effects After 20 Plus Years...Destruction!
I Took Accutane ore than 20 years ago...for moderate Acne. I Experienced the so called Usual Side effects...Dry Lips cha... 44 replies
problems with lyrica
I have been taking Lyrica for prophylactic migraine managment as well as neuropathic pain following discectomy of T8-9 a... 28 replies
Accutane and seizures
I took roaccutane in 1996 and again in 1997. Each time was for around 6 months. I had a 6 minute tonic clonic seizure in... 26 replies
accutane and birth defects
I am wondering if there are any women who have completed their suggested doses of Accutane and had children later. Have ... 10 replies
accutane/pancreatitis
My son was hospitalized a few years ago for acute pancreatitis. At the time, he was taking Accutane and drinking (social... 9 replies
Problems with taking Oxycodone 20IR
Norco 10/325 quit working for me. I was given Morphine 100mg, TOO MUCH FOR ME, Now I have been taking Oxycodone 20mg IR ... 7 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 22 April 2015.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA